Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2016, 2:08 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 21, 2016, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WUUS54 KMEG 211908
SVRMEG
TNC131-183-211945-
/O.NEW.KMEG.SV.W.0124.160621T1908Z-160621T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEAKLEY COUNTY IN WEST TENNESSEE...
NORTHEASTERN OBION COUNTY IN WEST TENNESSEE...
* UNTIL 245 PM CDT
* AT 207 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAYCE...OR
NEAR UNION CITY...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARTIN...UNION CITY...FULTON...SOUTH FULTON...LATHAM...WOODLAND
MILLS...RIVES...RALSTON...GARDNER...TERRELL...MC CONNELL...
SHAFFNER...MC CUTCHEN HEIGHTS...HYNDSVER...OLD FREMONT...CRYSTAL...
RUTHVILLE AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3628 8877 3639 8921 3651 8917 3650 8868
TIME...MOT...LOC 1907Z 277DEG 7KT 3650 8907
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
398
WWUS54 KMEG 211942
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT TUE JUN 21 2016
TNC131-183-211952-
/O.EXP.KMEG.SV.W.0124.000000T0000Z-160621T1945Z/
WEAKLEY TN-OBION TN-
242 PM CDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEAKLEY AND
NORTHEASTERN OBION COUNTIES WILL EXPIRE AT 245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3628 8877 3639 8921 3651 8917 3650 8868
TIME...MOT...LOC 1939Z 277DEG 7KT 3650 8907
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:06 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 21, 1:06 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 106 PM CDT TUE JUN 21 2016 .UPDATE... Updated to add the 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 936 AM CDT TUE JUN 21 2016/ UPDATE... Update to remove mention of morning pops across the forecast area. DISCUSSION... The upper level height ridge that has been over the region for the past few days has retrograded westward and left much of the Mid South beneath a northwest flow regime aloft. A subtle disturbance upstream across Missouri this morning will advance southeastward and bring scattered showers and thunderstorms to mainly northwest Tennessee this afternoon. This area will be grazed by faster mid level flow aloft which may support organized convection later this afternoon across these locations. In addition...an increasingly unstable atmosphere should be in place with MLCAPES in excess of 3500 j/kg along with LI/s to -10c. The only unfavorable instability parameter will be rather weak mid level lapse rates. Therefore...will continue with the mention of isolated severe storms this afternoon over these locations. Updates to the latest products have been sent out. JLH PREV DISCUSSION... /issued 246 AM CDT TUE JUN 21 2016/ DISCUSSION... Blow off mid to high clouds from convection occurring across Missouri with a back door cold front will continue to spread across the Mid-South over the next couple of hours. Some of the showers and thunderstorms may make it down into portions of Northeast Arkansas, the Missouri Bootheel, and extreme Northwest Tennessee before dying out this morning. Models are not initializing particularly well with this convection especially the NAM. The big question will be how long it takes for the mid/high clouds to thin out. If the clouds hang on a good part of the day, it could keep highs a tad cooler as well as limit any pop up diurnal convection. Expect the best chance for rain will occur across portions of West Tennessee this afternoon from convection that develops ahead of the approaching back door cold front. Will lower highs a tad across West Tennessee. The front will make it as far south as Western Kentucky this evening before lifting back to the north as the upper ridge strengthens over the Mid-South. Wednesday will be hot with highs in the mid 90s. Heat indices may reach into the 100 to 105 degree range during the afternoon and evening. The ridge also should be strong enough to prevent any diurnal convection from developing. By Thursday, the ridge begins to retreat to the south allowing another back door cold front to approach from the northeast. Some convection ahead of the front could move into northern portions of the CWA by midday. Better chances will Thursday evening moves into the vicinity of the KY/TN border. Again, heat INDICES could reach into the 100 to 105 degree range on Thursday especially if higher dewpoints pool ahead of the back door cold front. The front begins to lift back to the north on Friday as the ridge re-intensifies over the Mid-South. Both Saturday and Sunday look hot with highs in the mid 90s as the ridge will be centered over the area. Expect little if any diurnal convection over the weekend as a result. By Monday, the ridge may begin to retreat to the south and west again. KRM && .AVIATION... VFR conditions are expected throughout the 24 hour TAF period. As of 18Z, a few isolated showers have begun to form along a MS River along a weak frontal boundary. These showers are expected to remain isolated in coverage and shouldn't impact any TAF site. However, based on NAM guidance, added VCTS to account for thunderstorm development near KMKL later this afternoon. Winds will be from the east early in the period before switching to the south. && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 21, 4:36 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 436 AM CDT TUE JUN 21 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 436 AM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST TENNESSEE TUESDAY AFTERNOON. DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX READINGS MAY REACH 100 TO 105 DEGREES WEDNESDAY AND THURSDAY AFTERNOONS ACROSS THE ENTIRE MIDSOUTH. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST TENNESSEE THURSDAY AFTERNOON AND EVENING. DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:47 PM CDT | Special Weather Statement | MEG | Crockett, Dyer | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.